Drug Rashes are side effects as a result of medications. Most prescription drugs rashes are medication’s allergic reactions. After just taking the first certain drug dose, an individual can become sensitized to such drug. Later drug exposure can trigger further allergies.
Generally, within minutes, though in some cases hours or days later, the person’s skin breaks out in a rash. Other symptoms of the allergy include watery eyes, runny nose or the asthma attacks. Drugs are also produce a rash directly without allergic reaction involving. For instance, a corticosteroid can produce acne and result in skin to become thin, and a blood thinners (anticoagulants) can result in bruises, when blood leaks under a person’s skin.
Specific drugs make the skin especially sensitive to the sunlight effects (called photosensitivity). Such drugs include certain artificial sweeteners, specific antipsychotic medications, chlorothiazide, antibiotics containing sulfa, and tetracycline. When the drug is taken, no rash appears, but later, sun exposure produces gray-blue discoloration or area of red, sometimes, itchy skin.
Drugs may result in almost any form of rash, but the major rashes are caused by hives-urticaria, Erythema Nodosum, Stevens-Johnson syndrome, Erythema Multiforme, and toxic epidermal necrolysis. Drug rashes vary in severity from mild redness with pimples over small part to complete skin peeling. Rashes can appear abruptly after the individual has took a drug (for instance, hives can erupt after using penicillin), or they can be delayed for days or hours.
In rare cases, drug rashes may show up years later; for instance, arsenic can result in the skin to change color, skin flake, or even to turn to be cancerous many years after ingestion. Most drug rashes disappear, when the medication is discontinued. When the skin rashes are itchy or dry, a cream containing corticosteroid, can subside the symptoms. Oral corticosteroids or antihistamines may be needed in more severe cases; and extremely serious eruptions are usually treated with a corticosteroid or epinephrine injections.